Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Does atrial flutter cause imbalance in body?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
I have a patient with atrial flutter. He is on coumadin treatment but has recently been having balance problems. Is his atrial flutter causing this? If so, is this a complication that should be discussed immediately with his cardiologist?
Posted Wed, 19 Mar 2014 in Heart Rate and Rhythm Disorders
Answered by Dr. Rakesh Karanwal 2 hours later
Brief Answer: Cardiac and Neurological evaluation are required Detailed Answer: Hi XXXX Thanks for your query. The imbalance problems can be due to atrial flutter, which is itself an unstable rhythm and can revert to intermittent atrial fibrillation(AF). AF can directly cause balance problems or, indirectly following a minor thromboembolic stroke. From the Medical History, I gather that the patient is also a Diabetic. Autonomic Neuropathy- as a diabetic complication- may be causing orthostatic hypotension, which the patient perceives as balance problem. It would therefore be advisable to refer the patient immediately to * a cardiologist for further evaluation- including Holter monitoring; and, * a Neurologist to evaluate for development of autonomic neuropathy or a minor thromboembolic stroke. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Take care Dr. Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor